MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-2115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported that the connector tube of the reprocessor continued to break off.The reported issue was observed during reprocessing.There was no patient involvement.
 
Additional Manufacturer Narrative
H4: device manufacturer date: date of manufacture cannot be determined since the lot number was not provided.Market quality performed visual inspection upon the received condition and found both sides of the lock levers were detached/broken off/missing from the (blue) plastic reprocessor connector, the missing/detached/broken lock levers were not received for inspection.Market quality was unable to test the connecting tube with the oer-elite reprocessor machine due to the missing/detached/broken off lock levers.In addition, scratches and dents were found on the (blue) plastic connector, discoloration and scratches were noted on the plastic tube outside, and scratches and dents were noted with the metal connector.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: h3, h6 and h10.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that external stress was applied to the connecting tube, which led to breakage of the tube.Subsequently, the tube was unable to be connected.The event can be prevented/detected by following the instructions for use which state: 9 preparation and inspection 1 visually inspect the connecting tube to ensure that there are no cracks, breaks, rips, scratches, attached debris, or other irregularities.3 move the lock levers of the reprocessor side connector to make sure that they function properly and are not broken.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Corrected data: h6 (type of investigation and investigation conclusion codes related to the previous follow-up report) & h11 (verbiage related to the manufacturer narrative listed on the previous follow-up report) based on the results of the legal manufacturer's investigation, a definitive root cause of the reported event could not be identified.However, it¿s likely that external stress was applied to the connecting tube, which led to breakage of lock lever of the tube.Subsequently, the tube was unable to be connected.The user may have applied stress toward wrong direction which caused the external stress.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19078545
Report Number9610595-2024-07486
Device Sequence Number20502437
Product Code FEB
UDI-Device Identifier04953170404108
UDI-Public04953170404108
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K190969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/16/2024
05/16/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date04/23/2024
05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown